Excess Returns in a Small Open Economy
AbstractThis paper presents detailed analysis of a very unusual event--a recent six-year period during which big excess returns were earned on the short-term interest-bearing assets of a small open economy: Australia. A risk premium does not explain the excess return. Rather than requiring a risk premium, market participants continually expected significant real depreciation of the Australian dollar, despite the fact that on average it appreciated in real terms. The authors' results may be a consequence of the foreign exchange market only gradually learning about the changed nature of the world capital market in the 1980s. Copyright 1994 by The Economic Society of Australia.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by The Economic Society of Australia in its journal The Economic Record.
Volume (Year): 70 (1994)
Issue (Month): 211 (December)
Contact details of provider:
Postal: Central Council Administration, L.P.O. Box 2161, Hawthorn VIC 3122
Phone: 61 3 9497 4140
Fax: 61 3 9497 4140
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0013-0249
More information through EDIRC
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Palle Andersen & David Gruen, 1995.
"Macroeconomic Policies and Growth,"
RBA Research Discussion Papers
rdp9507, Reserve Bank of Australia.
- Dungey, Mardi & Pagan, Adrian, 2000. "A Structural VAR Model of the Australian Economy," The Economic Record, The Economic Society of Australia, vol. 76(235), pages 321-42, December.
- Tom Crowards, 2002. "Defining the category of 'small' states," Journal of International Development, John Wiley & Sons, Ltd., vol. 14(2), pages 143-179.
- Smith, Jeremy & Yadav, Sanjay, 1996. "A comparison of alternative covariance matrices for models with over-lapping observations," Journal of International Money and Finance, Elsevier, vol. 15(5), pages 813-823, October.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.